Tennessee, 2013Lightning Strike in Tennessee, February 21, 2013
February 21, 2013 · NWS OHX · 1 event in 1 county or zone
Widespread rain with a few embedded thunderstorms spread across Middle Tennessee during the evening hours of February 23. Lightning from one storm in Humphreys County reportedly struck a food building at the Loretta Lynn Ranch in Hurricane Mills, and the resulting fire destroyed the structure.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread rain with a few embedded thunderstorms spread across Middle Tennessee during the evening hours of February 23. Lightning from one storm in Humphreys County reportedly struck a food building at the Loretta Lynn Ranch in Hurricane Mills, and the resulting fire destroyed the structure.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 21, 6:57 PM CST, 33 minutes earlier.
Area forecast discussion, Feb 21, 6:57 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
657 PM CST THU FEB 21 2013
.UPDATE...FOR 00Z TAFS...
&&
.AVIATION...
LIGHT TO MODERATE RAIN SHOWERS CONTINUE TO MOVE ACROSS THE MID
STATE THIS EVENING..WITH OBS INDICATING A FEW LIGHTNING STRIKES IN
THE STRONGER CELLS. CEILINGS ARE EXPECTED TO LOWER TO AROUND 2500 FEET
AROUND MIDNIGHT AS THE PRECIP CONTINUES TO WEAKEN AND BECOME MORE
SCATTERED. RAIN SHOULD TAPER OFF FROM WEST TO EAST IN THE EARLY
MORNING HOURS ON FRIDAY WITH CEILINGS INCREASING AND CLOUDS
THINNING THROUGHOUT THE DAY.
&&
.PREV DISCUSSION... /ISSUED 313 PM CST THU FEB 21 2013/
DISCUSSION...
LATEST RADAR IMAGERY SHOWING THE WIDESPREAD RAINFALL MASSING WITH
THE LEADING EDGE APPROACHING I-65. LITTLE IN THE WAY OF LIGHTNING
RETURNS ACROSS WESTERN TN. HOWEVER...WE ARE GETTING SOME ACTIVITY
ALONG AND WEST OF THE MS RIVER. SOUTHWARD SUPPRESSION OF THE
INSTABILITY AXIS HAS OCCURRED OVER THE PAST FEW HOURS HOWEVER. THE
WIDESPREAD RAINFALL EXTENDS WESTWARD THROUGH CENTRAL AR.
THE ASSOCIATED STRONG UPPER LEVEL SYSTEM IS TRACKING ACROSS KANSAS
WITH A NORTHEASTWARD MOVEMENT. THUS...A TRACK THIS FAR TO OUR
NORTHWEST WILL LEAVE TN ON THE WARMER SIDE OF THE STORM SYSTEM AND
WE WILL CONTINUE TO SEE WET BULB TEMPS INCH UPWARD. RIGHT
NOW...THOSE WET BULB TEMPS ARE ABOVE FREEZING ACROSS THE
SOUTHWESTERN HALF OF THE MID STATE. CURRENT TEMPS ARE IN THE 40S FOR
MOST AREAS.
TONIGHT...THE RAINFALL WILL OVERSPREAD THE AREA. STILL EXPECTING
THE SHOWALTER AND THETA E INSTABILITY AXES TO MOVE ACROSS THE AREA
OVERNIGHT. SO...TSTMS WILL BE INCLUDED AS WELL. THE SHOWERS WILL END
BY FRIDAY MORNING BUT WILL LIKELY CONTINUE A SLIGHT CHANCE ACROSS
THE PLATEAU FOR FRIDAY MORNING.
PARTIAL CLEARING EXPECTED DURING THE DAY ON FRIDAY AS SOME OF THE
HIGHER CLOUDINESS HANGS ON. LOOKS LIKE A DRY BUT MILD DAY AS HEIGHTS
ARE ON THE INCREASE.
ON FRIDAY NIGHT...SOME PATCHY FOG WILL BE POSSIBLE LATE. SKIES WILL
BE PARTLY CLOUDY BUT DEWPOINTS WILL REMAIN SOMEWHAT ELEVATED. TOVER
VALUES WILL BE FAVORABLE FOR SOME PATCHY FOG DEVELOPMENT. MILD
CONDITIONS AGAIN FOR SATURDAY UNDER PCLDY SKIES.
IN THE EXT FCST...AFTER A COLD FRONT BRINGS A CHANCE OF SHOWERS TO
THE AREA ON MONDAY...WE THEN TRANSITION TO SOMEWHAT COLDER TEMPS AND
A SEMI-UNSETTLED REGIME. EURO AND GFS BOTH IN SUPPORT OF A GENERAL
TROUGHING PATTERN IN THE EAST WITH A FEW WEAK UPPER LEVEL SYSTEM
TRAVERSING THE AREA. NOTHING MUCH IN TERMS OF WINTRY WEATHER TO GET
EXCITED ABOUT AT THIS POINT. HOWEVER...I WILL ELECT TO PLACE A
RAIN/SNOW MIX IN THE FCST FOR WED NT. POPS WILL BE LOW FOR NOW.
VERSUS THE MEX GUIDANCE...SLIGHT UNDERCUTS THROUGH THE EXTENDED.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
11
Hazardous weather outlook, Feb 21, 5:00 AM CST, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CST THU FEB 21 2013
TNZ005>011-022>034-056>066-075-077>080-093>095-221100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CST THU FEB 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
31
Lightning, Humphreys
- When
- February 21, 7:30 PM CST
- Where
- Humphreys County, Hurricane Mills
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 35.970, -87.780
Lightning reportedly struck a food building at the Loretta Lynn Ranch in Hurricane Mills, and the resulting fire destroyed the structure.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, February 21, 20131 death · 2 injured · $280,000 · EF1 · 3 events
- Tornadoes and Flash Flooding in Mississippi, February 21 to 22, 2013$212,000 · EF2 · 23 events
- Ice Storm and Winter Weather in Missouri, February 21, 2013$750,000 · 11 events
- Winter Storm and Winter Weather in Illinois, February 21, 2013$150,000 · 19 events
- Tornado and Hail in Louisiana, February 21 to 22, 2013$75,000 · EF1 · 2 events
- Winter Weather in Texas, February 21, 2013$85,000 · 2 events
- Heavy Snow in Iowa, February 21 to 22, 201338 events
- Winter Storm in Missouri, February 21 to 22, 201337 events
- Winter Storm in Missouri, February 21, 201334 events
- Tornado and Hail in Louisiana, February 21 to 25, 2013$5,000 · EF1 · 7 events
- Tornado and Hail in Louisiana, February 21, 2013EF1 · 3 events
- Heavy Snow in Nebraska, February 21 to 22, 201326 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 428189.